Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 79, NWS Philadelphia/Mount Holly

October 27, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Oct 27, 2003, 2:49 PM EST. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 27, 2003, 2:49 PM EST (19:49 UTC)
Expired
Oct 27, 2003, 4:45 PM EST
In force
116 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Oct 27, 8:47 AM EST, 6 hours 2 minutes earlier.

Area forecast discussion, Oct 27, 8:47 AM EST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
847 AM EST MON OCT 27 2003

QUICK UPDATE TO EXPAND FLOOD WATCH AREA TO THE NW...AND TO INCLUDE
PHILLY CTY. ALSO ADJUSTED SVR STATEMENT TO REFLECT LATEST SPC OTLK.

KRAUS
-----------------------------
PREVIOUSLY...

PRODUCTS...INCLUDING SEVERE WEATHER OUTLOOK AND FLOOD WATCH...HAVE
ALREADY BEEN ISSUED. DYNAMICS...POTENTIAL FOR THERMODYNAMICS...AND
WIND FIELDS HAVE ALREADY BEEN DISCUSSED IN PREVIOUS AFDS.  THERE IS
STILL SUPPORT FROM THE UPPER JET...DIFLUENCE AT MID LEVELS...STRONG
OMEGA PROGGED...A MID LEVEL TROF THAT IS TILTING NEGATIVE ALBEIT AS
IT WEAKENS...A STRONG H8 JET...GOOD SPEED AND DIRECTIONAL SHEAR FROM
THE SFC TO H7...NO CONVECTIVE INHIBITION AND A CHANCE FOR MORE
INSTABILITY THAN IS PROGGED ON THE SFC SRLY FLOW. THE OCEAN IS NOW A
VERY DECENT SOURCE OF LOW LEVEL THETA E. MODELS DO NOT DIFFER TOO
MUCH AND HAVE NOT CHANGED SIGNIFICANTLY SINCE YESTERDAY. SPC KEEPS
MOST OF FA IN SLIGHT RISK...AND THEY MENTION THE POSSIBILITY OF A
FEW SUPERCELLS AND EVEN AN ISOLATED TORNADO. AS NOTED
ABOVE...STATEMENT IS OUT AND ZONES ARE WORDED ACCORDINGLY.

FFG AND FFH VALUES...GIVEN HIGH END OF EXPECTED RAINFALL
AMOUNTS...INDICATE SOME FLOODING OF THE AREAS AND STREAMS MOST PRONE
TO IT IS POSSIBLE...HENCE THE FLOOD WATCH FOR NORTHERN
DELAWARE...THE NORTHERN AND WESTERN SUBURBS OF PHILADELPHIA AND
MERCER COUNTY NJ.

AFTER TODAY...THE GFS IS THE MOST ACTIVE WITH THE BAROCLINIC ZONE
OFF THE COAST...AND EVEN IT DOESNT BRING PCPN INTO FA TUE NIGHT INTO
WED. THEREFORE DIDNT CHANGE THE FORECAST MUCH AFTER TONIGHT...EXCEPT
TO MAKE TUE A BIT MORE OPTIMISTIC.

SCA UP FOR THE BAY AND COAST.

FCSTID = 45

MPO   60  36  50  39 / 100  30  10  40
ABE   65  41  57  42 / 100  30  10  40
RDG   65  42  57  42 / 100  30  10  40
PHL   69  46  59  48 / 100  40   0  30
12N   64  38  56  41 / 100  30  10  40
SMQ   66  40  59  44 / 100  40   0  40
TTN   67  44  59  46 / 100  40   0  40
MIV   69  42  60  45 / 100  60   0  10
ACY   68  46  60  52 / 100  60   0  10
ILG   69  44  59  46 / 100  40   0  30
DOV   72  45  62  48 / 100  60   0  10
GED   72  45  62  47 / 100  60   0  10
ESN   72  45  61  47 / 100  60   0  10

.PHI...FLOOD WATCH TDA DE1, ALL PA ZONES, NJ1,7,15
       SML CRAFT ADVY CST AND DE BAY.

NYY

In the hours before

Special weather statement, Oct 27, 12:57 PM EST, 1 hour 52 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-280000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1257 PM EST MON OCT 27 2003

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED
SOUTHEASTERN PENNSYLVANIA...MUCH OF NEW JERSEY EXCEPT THE
NORTHWESTERN PORTION...ALL OF DELAWARE...AND ALL OF THE MARYLAND
EASTERN SHORE IN AN AREA OF A SLIGHT RISK FOR SEVERE THUNDERSTORMS
TODAY. DAMAGING WINDS ARE THE MAJOR THREAT.

THE COMBINATION OF STRONG WINDS ALOFT...RELATIVELY WARM AND MOIST AIR
NEAR THE SURFACE...AND AN ACTIVE FRONTAL SYSTEM COULD COMBINE TO
GENERATE SOME SEVERE THUNDERSTORMS THIS AFTERNOON IN THE SLIGHT RISK
AREA. REMEMBER THAT A SEVERE THUNDERSTORM CAN ON RARE OCCASION SPAWN
A TORNADO.

FOR THE SOUTHERN POCONOS...THE LEHIGH VALLEY AND BERKS COUNTY...AS
WELL AS NORTHWESTERN NEW JERSEY...THUNDERSTORMS WITH STRONG GUSTY
WINDS ARE POSSIBLE BUT THE THREAT OF SEVERE WEATHER IS LOWER.

A FLOOD WATCH IS ALSO IN EFFECT TODAY FOR EASTERN PENNSYLVANIA...
PARTS OF NORTHWESTERN AND WESTERN NEW JERSEY...NORTHERN DELAWARE...
AND EXTREME NORTHEASTERN MARYLAND.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:23 PM ESTTornado WarningPHIHunterdon, Somerset52 min
Oct 27, 3:29 PM ESTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Mercer and 4 more61 min
Oct 27, 3:35 PM ESTSevere Thunderstorm WarningPHIMorris40 min
Oct 27, 3:46 PM ESTTornado WarningPHIMercer, Middlesex44 min
Oct 27, 4:02 PM ESTTornado WarningPHIMonmouth, Ocean58 min
Oct 27, 4:14 PM ESTSpecial Marine WarningPHI91 min
Oct 27, 4:25 PM ESTSevere Thunderstorm WarningPHIMonmouth, Ocean50 min
Oct 27, 2:43 PM ESTSevere Thunderstorm WarningPHICaroline, Talbot62 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.